Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Elendil

Stievamycin + Erythromycin pills too much?

Recommended Posts

Hi there.

Currently I'm using a prescribed medication (topical) called "Stievamycin", which is 4% erythromycin and .25% tretinoin.

It is working quite well, but the tubes are too small to cover my back and chest as well. A friend of mine is taking erythromycin pills for his acne (which has completely cleared his shoulder and chest acne as well), and since its working in topical form, I thought I might try the pills in combination with the topical.

My question is, would taking the erythromycin pills in combination with Stievamycin be too much? dangerous?

Its a godsend that Stievamycin is working at all... I'm happier than I've been in months.

Cheers

Share this post


Link to post
Share on other sites

the combo is fine and is not too dangerous tho maybe you might want to try tetracycline or minocycline instead? i used erythormycin pills before and they really hurt my stomach. Also i'm prone to bronchial/athsmatic infections and because i took erythromycin for too long (doctors fault..i was 15 and didn't know better) i'm immune to erythromcyin now and can't take it when i get bronchitis..which is a problem as its the #1 drug for that infection.

Share this post


Link to post
Share on other sites

I didn't even know they make that - and I'm on erythromycin and retin-a micro (both topical) - which is basically the same thing...

the erythromycian topical cleared up my skin SOOOO much for about 4 months!! I had PERFECT skin!

THen one day it stopped working, and I got lots of under-the-skin acne, so now the derm put me back on retin-a micro (which i hateeeeeeeeee) and now my skin is oily and bad.

Share this post


Link to post
Share on other sites

I didn't have typically horrid acne to begin with; the occasional cystic, combined with surface spots - so it seems to be working well. I hope it doesn't cease in its effectiveness; I'll lose my mind hah.

I think I'll stick with just the topical for now; seems a bit over the top to use antibiotics for these things, considering the potential damage it does on the inside.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×